Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 100, NWS Eureka, CA

December 7, 2011

NWS Eureka, CA issued this small craft advisory at Dec 7, 2011, 2:51 AM PST. It took effect at Dec 7, 2011, 3:07 PM PST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2011, 2:51 AM PST (10:51 UTC)
In effect from
Dec 7, 2011, 3:07 PM PST
Expired
Dec 8, 2011, 10:00 PM PST
In force
31 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WHUS76 KEKA 071051
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 AM PST WED DEC 7 2011



PZZ470-071900-
/O.NEW.KEKA.SC.Y.0100.111208T0000Z-111209T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
251 AM PST WED DEC 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
PST THURSDAY. 

* WINDS...WINDS N 10 TO 20 KT INCREASING TO 15 TO 25 KT THIS
  AFTERNOON THE WINDS WILL SLOWLY DIMINISH ON FRIDAY.

* WAVES...SHORT PERIOD SEAS WILL INCREASE TO 4 TO 6 FEET TONIGHT
  AND THURSDAY THEN SUBSIDE THURSDAY NIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
600 
WHUS76 KEKA 071633
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
833 AM PST WED DEC 7 2011

PZZ470-080045-
/O.EXT.KEKA.SC.Y.0100.111208T0300Z-111209T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
833 AM PST WED DEC 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 PM PST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
TO 10 PM PST THURSDAY. 

* WINDS...WINDS N 10 TO 20 KT INCREASING TO 15 TO 25 KT THIS 
  EVENING. THE WINDS WILL SLOWLY DIMINISH ON FRIDAY. 

* WAVES...SHORT PERIOD SEAS WILL INCREASE TO 4 TO 6 FEET TONIGHT 
  AND THURSDAY THEN SUBSIDE THURSDAY NIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
632 
WHUS76 KEKA 072307
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
307 PM PST WED DEC 7 2011

PZZ475-080715-
/O.EXB.KEKA.SC.Y.0100.111207T2307Z-111209T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
307 PM PST WED DEC 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THURSDAY. 

* WINDS...WINDS N 10 TO 15 KT INCREASING TO 10 TO 20 KT LATER
  TONIGHT. THE WINDS WILL SLOWLY DIMINISH ON THURSDAY.

* WAVES...COMBINED SEAS WILL OF 7 TO 9 FT WITH A DOMINANT PERIOD
  OF 9 SECONDS WILL INCREASE SLIGHTLY THURSDAY MORNING BEFORE
  DIMINISHING THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-080715-
/O.EXT.KEKA.SC.Y.0100.111207T2307Z-111209T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
307 PM PST WED DEC 7 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST
THURSDAY. 

* WINDS...N WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 KT TONIGHT.
  THESE WINDS WILL PERSIST THROUGH THURSDAY AFTERNOON AND DIMINISH
  THURSDAY EVENING.

* WAVES...WIND WAVES OF 5 TO 7 FT WILL COMBINE WITH A FRESH
  NORTHERLY SWELL OF 6 TO 8 FT AT 8 SECONDS AND AN 12 SECOND W
  SWELL OF 3 TO 4 FT. THESE WILL SLOWLY DIMINISH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
334 
WHUS76 KEKA 081054
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
254 AM PST THU DEC 8 2011

PZZ470-475-082300-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-111209T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
254 AM PST THU DEC 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...N WINDS OF 15 TO 25 KT WILL CONTINUE TODAY...MAINLY WELL
  OFFSHORE NORTH OF CAPE MENDOCINO. THESE WINDS WILL DIMINISH THIS
  EVENING.

* WAVES...WIND WAVES OF UP TO 5 TO 7 FT WILL COMBINE WITH A 12
  SECOND W SWELL OF 2 TO 4 FT. THESE WILL SLOWLY DIMINISH THURSDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
547 
WHUS76 KEKA 082230
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST THU DEC 8 2011

PZZ470-475-090600-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-111209T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PST THU DEC 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WINDS...N WINDS OF 10 TO 20 KT WITH GUSTS TO 25 KT...MAINLY
  NORTH OF CAPE MENDOCINO. THESE WINDS WILL DIMINISH THIS
  EVENING.

* WAVES...WIND WAVES AND FRESH SWELL OF 6 TO 9 FT WITH A DOMINANT
  PERIOD AROUND 8 SECONDS. THESE WILL SLOWLY DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 3:28 PM PST, 11 hours 23 minutes earlier.

Area forecast discussion, Dec 6, 3:28 PM PST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
328 PM PST TUE DEC 6 2011

.SYNOPSIS...
MOSTLY CLEAR SKIES...CRISP MORNINGS AND PLEASANT AFTERNOONS WILL
CONTINUE AS HIGH PRESSURE PERSISTS OVER THE REGION THROUGH AT LEAST
THE END OF THIS WEEK.

&&

.DISCUSSION...
WE CAN EXPECT MORE DRY WEATHER AND SUNSHINE FOR THE FORESEEABLE
FUTURE AS BLOCKING HIGH PRESSURE REMAINS OVER THE NORTHEAST PACIFIC
HEADING THROUGH THE WEEKEND INTO NEXT WEEK. WE WILL SEE A COUPLE OF
MINOR DISTURBANCES PASSING BY WITH MOST OF THE ENERGY KEPT TO OUR
NORTHEAST...WITH UPPER LEVEL HIGH PRESSURE REESTABLISHING ITSELF
AFTER EACH DISTURBANCE PASSES BY. ONE SUCH DISTURBANCE WILL MOVE
THROUGH WED NT/THU MORNING WITH THE FLOW BECOMING MORE SOUTHERLY AND
WEAKLY ONSHORE AHEAD OF IT. THIS MAY ALLOW FOR SOME COASTAL LOW
CLOUDS WEDNESDAY NIGHT BUT NOT EXPECTING ANYTHING TOO EXTENSIVE WITH
LIMITED MOISTURE AROUND. DRIER AIR WILL QUICKLY BUILD BACK IN WITH
WEAK OFFSHORE FLOW BECOMING REESTABLISHED INTO THE WEEKEND. TRENDED
HIGH TEMPS WARMER THAN GUIDANCE AND LOWS LOWER THAN GUIDANCE GIVEN
THE BIAS WE HAVE BEEN SEEING OVER THE PAST WEEK. FROST WILL CONTINUE
TO OCCUR MOST LOCATIONS...BUT NOWHERE THAT HASNT ALREADY SEEN THE
GROWING SEASON COME TO AN END OVER THE PAST FEW DAYS. ANOTHER
DISTURBANCE WITH A BIT MORE DEPTH TO IT AND MORE TIME AND SPACE OVER
THE PACIFIC MAY BRING MORE CLOUDS IN SAT NT/SUN MORNING BUT THAT
LOOKS TO BE THE ONLY IMPACT AT THIS POINT. MAY HAVE SOME STRONGER NE
WINDS ALOFT IN ITS WAKE FOR SOME STRONGER WINDS ACROSS THE RIDGETOPS
MONDAY BUT THE SFC PRESSURE GRADIENT LOOKS RELATIVELY WEAK WITH THE
THERMAL TROUGH EXTENDING NORTHWARD ALONG THE NW CALIFORNIA COAST.

THERE ARE SOME SIGNS OF THE PATTERN BECOMING A BIT LESS AMPLIFIED
LATER NEXT WEEK. SOME ENERGY DROPPING SOUTHWARD ACROSS INTERIOR
CALIFORNIA MAY EVENTUALLY BEGIN RETROGRADING UNDERNEATH THE RIDGE.
THIS WILL STILL ALLOW AT LEAST AN EXTENSION OF HIGH PRESSURE TO
REMAIN OVER THE PACIFIC NORTHWEST WITH THE TENDENCY FOR OFFSHORE
FLOW TO REMAIN. THE GFS AND ITS ENSEMBLES HAVE BEEN LESS CONSISTENT
AND LESS TRUSTWORTHY IN TRYING TO BREAK DOWN THE PATTERN...SO UNTIL
WE SEE MORE CONSISTENCY AND MORE MODEL SUPPORT WE WILL KEEP THE
FORECAST UNSEASONABLY DRY WITH WELL BELOW CLIMO POPS...DESPITE THE
STANDARD LOWER CONFIDENCE HEADING FURTHER OUT IN TIME. LEFT THE
SLIGHT CHC POPS TUESDAY BUT WILL LIKELY NEED TO REMOVE THOSE AS
WELL. AAD

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST OVERNIGHT AT THE TAF SITES. AN EDDY OF
LOW CLOUDS HAS FORMED OVER THE COASTAL WATERS TODAY AND MAY MOVE
TOWARD THE COAST LATER THIS EVENING AND OVERNIGHT AS WINDS INCREASE
OUT OF THE NORTH OVER THE WATERS. HOWEVER THE MOST LIKELY SCENARIO
IS FOR THESE CLOUDS TO STAY OUT OVER THE WATERS AND MOVE SOUTH SO
THE TAFS WILL MAINTAIN VFR. A FEW PATCHY AREAS OF VALLEY FOG WILL BE
POSSIBLY WEDNESDAY MORNING AWAY FROM THE TAF SITES. RPA

&&

.MARINE...
WINDS AND SEAS WILL REMAIN LOW OVERNIGHT BEFORE WINDS INCREASE OUT
OF THE NORTH...GREATEST ACROSS THE NORTHERN OUTER WATERS. THIS IS IN
RESPONSE TO LOWERING PRESSURE OVER LAND AS A WEAK UPPER LEVEL LOW
HOLDS OVER CENTRAL CALIFORNIA AND HIGH PRESSURE IS MAINTAINED OVER
THE NORTHEASTERN PACIFIC. AS THE HIGH WEAKENS THURSDAY NIGHT WINDS
WILL DECREASE ONCE AGAIN. FRESH SWELL FROM THESE NORTHERLY WINDS
WILL PROPAGATE SOUTH INTO THE SOUTHERN WATERS AND THUS SEAS HAVE
BEEN INCREASED THURSDAY INTO FRIDAY ACROSS THE SOUTHERN WATERS. ON
FRIDAY A NORTHWEST SWELL BEGINNING AROUND 20 SECONDS WILL BEGIN TO
ENTER THE WATERS BUILDING TO AROUND 8-9 FT AT 15 TO 16 SECONDS ON
SATURDAY. IF WIND DRIVEN SEAS SETTLE ENOUGH ON FRIDAY AS THE WINDS
DECREASE A SNEAKER WAVE THREAT MAY DEVELOP AS THE FORERUNNERS REACH
THE COAST. AT THIS POINT ENP/SWAN GUIDANCE INDICATES SEAS SHOULD
STILL BE UNSETTLED THUS REDUCING THE SNEAKER WAVE THREAT. THIS WILL
BE WATCHED CLOSELY AND IF CONDITIONS LOOK MORE FAVORABLE THE THREAT
WILL BE HIGHLIGHTED IN THE HWO. NORTHERLY WINDS WILL INCREASE ONCE
AGAIN EARLY NEXT WEEK AS AN UPPER LEVEL LOW DIVES SOUTH OVER
INTERIOR OREGON/IDAHO INTO THE GREAT BASIN AND THEN FINALLY THE
DESERT SOUTHWEST. RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 6, 4:35 AM PST, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
435 AM PST TUE DEC 6 2011

CAZ001>004-076-071245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
435 AM PST TUE DEC 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.